Alert archive / Nevada / Red Flag Warnings in 2023
Red Flag Warning 4, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 28, 2023, 1:07 PM PDT for Humboldt County, Nevada. It took effect at Jul 29, 2023, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2023, 1:07 PM PDT (20:07 UTC)
- In effect from
- Jul 29, 2023, 11:00 AM PDT
- Expired
- Jul 29, 2023, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3316 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310 WWUS85 KLKN 282007 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 107 PM PDT Fri Jul 28 2023 NVZ437-291415- /O.NEW.KLKN.FW.W.0004.230729T1800Z-230730T0300Z/ Humboldt County-Quinn- 107 PM PDT Fri Jul 28 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 8 PM PDT Saturday. * Affected Area...Fire Weather Zone 437 Humboldt County-Quinn. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
329 WWUS85 KLKN 290913 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 213 AM PDT Sat Jul 29 2023 NVZ437-300000- /O.CON.KLKN.FW.W.0004.230729T1800Z-230730T0300Z/ Humboldt County-Quinn- 213 AM PDT Sat Jul 29 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437... * Affected Area...Fire Weather Zone 437 Humboldt County-Quinn. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
160 WWUS85 KLKN 291959 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1259 PM PDT Sat Jul 29 2023 NVZ437-300300- /O.CON.KLKN.FW.W.0004.000000T0000Z-230730T0300Z/ Humboldt County-Quinn- 1259 PM PDT Sat Jul 29 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437... * Affected Area...Fire Weather Zone 437 Humboldt County-Quinn. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
797 WWUS85 KLKN 300234 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 734 PM PDT Sat Jul 29 2023 NVZ437-300345- /O.EXP.KLKN.FW.W.0004.000000T0000Z-230730T0300Z/ Humboldt County-Quinn- 734 PM PDT Sat Jul 29 2023 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437... Winds have decreased below critical levels thus the Red Flag Warning is allowed to expire. Conditions will remain very dry for the next several days. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 28, 2:40 AM PDT, 10 hours 27 minutes earlier.
Area forecast discussion, Jul 28, 2:40 AM PDT, 10 hours 27 minutes before
Area Forecast Discussion National Weather Service Elko NV 240 AM PDT Fri Jul 28 2023 .SYNOPSIS...A few showers could develop along higher terrain of White Pine county today but little to no rain is expected. Otherwise, hot temperatures, mostly clear skies and breezy southwest to west winds are expected each day through the weekend. A return to an active weather pattern is expected Monday through Wednesday of next week as monsoon moisture moves up from Arizona into central and eastern Nevada. && .SHORT TERM...Today through Saturday night. Persistent and broad southwest flow will prevail across the state through the end of the week. Residual mid-level moisture across White Pine county combined with daytime heating could spark off a few showers along higher terrain but chances for even sprinkles in valleys are less than 5% as a very dry sub- cloud layer is in place with daytime relative humidity values in the 10-15% range. A moderate surface wind from the southwest will develop across the area this afternoon with the higher wind speeds of 15-20 mph expected across northern Nevada mainly north of I-80. Otherwise, a fairly quiet pattern will persist through Saturday. Temperatures will rise into the 90s today with highs a couple of degrees warmer on Saturday as 500 mb heights rise slightly across the region. Lows will be in 50s and 60s. .LONG TERM...Sunday through Friday. High pressure building up from the four corners region will begin to push moisture and instability up into the southern portion of White Pine county on Sunday, where there will be a 5-15% chance of showers and thunderstorms. Otherwise dry across the CWA with high temperatures mainly in the 90s. Early next week as the high pressure continues to build up from the desert SW, mid-level moisture will increase and combine with unstable air which will expand shower and thunderstorm activity further west and north each afternoon through at least Wednesday. With precipitable water values reaching an inch or more over the eastern half of the CWA Tuesday and Wednesday, rainfall amounts in any thunderstorms that develop may produce a third to half inch or more of rain. Drier air will push in from the west-southwest Thursday and Friday, which will result in lighter QPF amounts. && .AVIATION...VFR conditions are expected at all terminals for the next 24 hours along with dry weather. Generally west to southwest winds in the afternoon will be breezy with gusts around 20-25KT. Winds trend lighter overnight. && .FIRE WEATHER...Breezy southwest winds will be strongest across northern Nevada. Although critically low relative humidity will develop this afternoon, wind gusts of 30 mph or greater should be confined to the higher elevations of northern Elko county with less than a 50% of 30 mph or greater gusts in valley areas. Nonetheless, fire weather conditions will be elevated across northern Nevada today. Another round of wind is expected Saturday across northwest Nevada which could, combined with single digit relative humidity, lead to a brief period of critical fire weather conditions for fire zone 437. Otherwise, with the exception a few showers over higher terrain of fire weather zone 425 this afternoon, dry conditions are expected for all fire weather zones through the weekend. Monsoon moisture and attendant showers and thunderstorms make a comeback beginning Monday across central Nevada, moving northward into portions of northern and northeastern Nevada Tuesday and Wednesday. && .LKN Watches/Warnings/Advisories... None. && 93/96/92/93
Nearby
Red Flag Warnings in Nevada, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.